Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 277, NWS Kansas City, MO

July 29, 2015Daviess County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 29, 2015, 5:25 AM CDT for Daviess County, Livingston County, Missouri. It took effect at Jul 29, 2015, 4:13 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 29, 2015, 5:25 AM CDT (10:25 UTC)
In effect from
Jul 29, 2015, 4:13 PM CDT
Expired
Aug 1, 2015, 5:07 PM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Gallatin (GAZM7). The gauge peaked at 28.66 ft at Jul 30, 2015, 4:00 PM CDT.

actionminormoderate10203007/2907/3007/3108/0108/02
Action stage
21 ft
Minor stage
26 ft
Moderate stage
33 ft
Major stage
39 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06897500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 29, 3:49 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 29, 3:49 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 AM CDT WED JUL 29 2015

.DISCUSSION...
Issued at 349 AM CDT WED JUL 29 2015

Main concern in the short term will revolve around rainfall falling
overnight and the river and flash flooding that has or is occurring.
Through 3AM...radar is estimating 3 to 5 inches of precip has fallen
across portions of northern Missouri this has caused areas of flash
flooding along and north of Highway 36. This has also caused several
local areas, creeks and streams to flood across northern Missouri.
Fortunately, the heavy rain has shifted south towards the I-70
corridor and south of those areas that have received the heaviest
rainfall. This rainfall has come courtesy of a cold front sinking
south through the area this morning. This cold front will continue
to sink south this morning, clearing the southern CWA around
sunrise. Showers and thunderstorms will continue to sink south
behind this front and will diminish by mid-morning. There will be the
potential for addition light showers across the southern CWA during
the day as an elevated front will remain over the area. Otherwise,
conditions should remain dry and much more pleasant today as surface
high pressure builds into the area. Expect highs in the mid 80s.

High pressure will remain in control tonight through Friday keep
conditions dry with seasonable highs mid 80s to near 90 on Thursday
and Friday.

Friday night we being to undergo a pattern change from a zonal
pattern where an upper level ridge of high pressure covering much of
the southern CONUS begins to retreat back to western CONUS and
begins to build. This will lead to a more amplified pattern where
strong upper level ridging will reside out west with upper level
troughing across the Great Lakes and Ohio River Valley. Locally, we
will be under northwest flow. Models suggest several shortwaves will
move through the area on northwest flow bringing several chances for
showers and thunderstorms beginning early Saturday morning and
continuing into the middle of next week. This pattern will also
provide for near normal temperature this weekend through the mid of
next week with highs in the mid 80s to near 90.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1126 PM CDT TUE JUL 28 2015

Convection across northern Missouri is not making southern progress
as quickly as anticipated, so have bumped back the timing of arrival
into the terminals. That being said, the chances for the KC terminals
to see thunderstorm activity is are a bit lower than considered
earlier. Same goes for KSTJ, where storms are a bit more likely to
affect the terminals. Due to low confidence of T-storm development at
the terminals, went with VCTS and TEMPO to cover that concern. By or
shortly after sunrise expect T-storms to end with mid level clouds
remaining through the afternoon and evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...Leighton
Hazardous weather outlook, Jul 29, 4:34 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 AM CDT WED JUL 29 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-300945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
434 AM CDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jul 29, 12:38 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 AM CDT WED JUL 29 2015

MOZ007-008-016-290630-
PUTNAM MO-SULLIVAN MO-SCHUYLER MO-
1238 AM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...SCHUYLER
AND EASTERN PUTNAM COUNTIES UNTIL 130 AM CDT...

AT 1237 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF UNIONVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...WORTHINGTON AND LIVONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 9235 4034 9298 4055 9300 4059 9235
TIME...MOT...LOC 0537Z 266DEG 32KT 4044 9287

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:40 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam36 min
Jul 28, 10:15 PM CDTSpecial Weather StatementEAXPutnam, Schuyler45 min
Jul 28, 11:11 PM CDTFlash Flood WarningEAXNodaway, Worth6 hr
Jul 28, 11:52 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan53 min
Jul 29, 12:38 AM CDTSpecial Weather StatementEAXSchuyler52 min
Jul 29, 1:21 AM CDTFlash Flood WarningEAXDaviess, Grundy, Linn, Livingston, Mercer, Putnam and 1 more6 hr
Jul 29, 1:28 AM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison6 hr
Jul 29, 1:40 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway50 hr
Jul 29, 2:36 AM CDTRiver Flood WarningEAXAndrew, Nodaway57 hr
Jul 29, 2:36 AM CDTRiver Flood WarningEAXBuchanan4 days
Jul 29, 2:46 AM CDTRiver Flood WarningEAXDaviess, Gentry57 hr
Jul 29, 2:46 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jul 29, 2:46 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston6 days
Jul 29, 2:55 AM CDTRiver Flood WarningEAXAtchison, Holt49 hr
Jul 29, 3:09 AM CDTAreal Flood AdvisoryEAXCaldwell, Daviess, Linn, Livingston6 hr
Jul 29, 5:25 AM CDTRiver Flood WarningEAXCarroll, Chariton6 days
Jul 29, 5:25 AM CDTRiver Flood WarningEAXGrundy, Livingston44 hr
Jul 29, 5:46 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler37 hr
Jul 29, 5:46 AM CDTRiver Flood WarningEAXChariton, Macon3 days
Jul 29, 10:48 AM CDTRiver Flood WarningEAXAndrew, Buchanan62 hr
Jul 29, 10:56 AM CDTRiver Flood WarningEAXPlatte6 days
Jul 29, 10:56 AM CDTRiver Flood WarningEAXPlatte7 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.